Patient Questions

QUESTION

Can Botox Worsen Autoimmune Disease ?

I have been receiving botox injections around the eye area due to an eye problem as a result of bells palsy which occured over 26 years ago. It is more that 3 years that I have been receiving the injections every 4 to 5 months. About 2 years ago I've started feeling extreme fatigue and muscle pain to the point where it interferes with my daily activities and which at times is so severe that I do not know how to deal with it . I have been also seeing doctors for the past 2 years who have told me that the symptons were due to depression and menopause. However just this week I have some results from the immunologist that I have Lupus. I am now wondering could it be that I have had an autoimmune desease for awhile now and the botox injections have made things worse for me , and led me to get Lupus.

ANSWER

Botox and autoimmune disease

Botox works by chemically binding and blocking acetylcholine release, causing a chemical denervation. Acetylcholine release requires docking and binding of the neurotransmitter vesicles to the presynaptic membrane. I am aware of no scientific evidence linking Botox and autoimmune disease. I hope this helps.

Not seeing your answer?

Find a Question
All Patient Questions
Patient Questions
Ask a Question
Contact Us